Extensions of Bundles of Null Directions

Nurowski, P; Hughston, L P and Robinson, D R. 1999. Extensions of Bundles of Null Directions. Classical and Quantum Gravity, 16(1), pp. 255-279. ISSN 0264-9381 [Article]

No full text available

Abstract or Description

The geometry of the bundle of null directions over an Einstein spacetime is studied. The full set of invariants of the natural G-structure on is constructed using the Cartan method of equivalence. This leads to an extension of which an elliptic fibration over the spacetime. Examples are given which show that such an extension, although natural, is not unique. A reinterpretation of the Petrov classification in terms of the fibres of an extension of is presented.

Item Type:


Identification Number (DOI):


Departments, Centres and Research Units:



21 October 1998Published Online
January 1999Published

Item ID:


Date Deposited:

10 Mar 2022 09:35

Last Modified:

10 Mar 2022 09:35

Peer Reviewed:

Yes, this version has been peer-reviewed.



Edit Record Edit Record (login required)